Tecfidera Being Delivered Tomorrow

FINALLY, I will begin taking my medication this week. I'm excited and nervous at the same time though. I've known about the side effects of this medication from the beginning but now that I'm about to begin the medication, my nervousness has returned. I know that Tecfidera affects everyone differently but if there is anyone here who has either taken this medication or is currently taking it that can tell me their experience, it would be greatly appreciated. I will be in constant prayer as I take this medication and ask that you all keep me in your prayers as well!

38 Replies

oldest β€’ newest
  • @Taylorsmom I currently take it now. I have been on it for 1 1/2 years and no side effects.

  • Hi rjoneslaw , thanks for responding. I pray that I have the same outcome as you!

  • I've been on this less than a month. The first couple of days I had the flushing, the worst being that for about an hour the backs of my legs stung, so I didn't sit down. Since then I occasionally get some flushing still but it doesn't last very long.

  • Hi melack01 . I'm sorry to hear that. Is it bearable for you or are you thinking about switching to a different medication? Is there anything that you can do as a preventative or management of the flushing?

  • I haven't had many issues since the first two days, so I'll stick with it.

  • Taylorsmom I don't know anything about the tecfidera, but I do wish you the best of luck and that you don't get any symptoms!πŸ˜πŸ’•

    J 🌠

  • Thank you!!!! Jesmcd2

  • Taylorsmom,

    I'll keep praying.

  • Thank you, I appreciate that! greaterexp

  • Taylorsmom Praying that you will do well on this med!

  • Thank you Iona60 !!!!

  • Taylorsmom, hope and pray all goes well and it is like a wonder drug for you, blessings Jimeka πŸ¦‹ 🌈

  • jimeka Same here, thank you!!!

  • Praying you do well on the new medication, Taylorsmom.πŸ’•

  • Tutu Thank you!!!!

  • Taylorsmom I'm excited for you! πŸŽ‰ Let us know how it goes!

  • Hi kdali Thank you, I am too! I'll definitely keep you all in the loop.

  • Taylorsmom it's Fancy1959. I am so excited that your ordeal for financing your Tecfidera is finally over! Did anyone warn you that Tecfidera needs to stay out of the extreme heat? Don't stick a pill pocket holder in your pants pocket with your medicine in it to take after you eat. The heat from your body can do bad things to the medicines effectiveness. If they are delivering it by mail like they did mine make sure it doesn't set in your mailbox very long in the summer. Again, the heat is very bad for it. Anyway congratulations and please keep us informed how does new therapy does for your MS! Take care! Fancy1959!

  • Hi Fancy1959 . Thank you for that information concerning the heat because no one informed me of that. It will be delivered by mail but I don't know if it will be too large to put in my mailbox for an apartment. If I receive a call to buzz them in, I'll just ask them to leave it in the leasing office so that I can pick it up from there. Thank you and I'll definitely keep everyone in the loop!

  • When mines is delivered it comes with an icepack on hot days. Just pray that it wont have to sit outside all day. I don't know about where you work but if you ask your employer you might can have it delivered to your job that way its safe from people taking it from your house because its not replaceable and it would keep it from being in the heat for a long time.

  • Hi Taylor's mom,

    I have been taking Techfidera for 3 years now, and I DO love it!! This is my third MS med. The ONLY thing I can tell you, is EAT BEFORE you take the pill!!!! I have only had the side effects ONCE, and that was because I didn't eat BEFORE I took the pill!!! I wish you GREAT luck with it!!! Please let me know how you do!!

  • Hi mepilot61 ,

    Thank you, I will make sure that I eat before taking the pill. I pray that I do well also. How do you know or your doctor determine that it's actually working for you? I will definitely keep you all up to date!

  • Hi again,

    I have a brain MRI once a year, and that is how my dr keeps tabs on if my med is working. And, of course, he listens to how I'm doing. I see him every 6 months. And watermelon DOES NOT WORK!!! I did that once! Sometimes, I only have to drink chocolate milk, and that DOES work!!! Yogurt is also good to eat before taking the pill. And peanut butter. Just something that will COAT your stomach!!! GREAT LUCK!!!

  • mepilot61

    Okay, that makes sense to me, getting the MRI that is. Thank you for the food selection suggestions. It all begins for me in the morning!

  • Glad you were finally approved for tecfidera. Be sure you eat first and try to stay on a schedule of taking twelve hours apart. If you get the flushing just try to ignore it as it will subside. Sometimes faster than others but it will pass. Good luck. I've been on it over a year and no issues. You'll have to have blood test once a month for the first three months.

  • Thank you Doodles57 , I am too! I will make sure that I eat and I will try my best to stay on schedule. I think that I'll be fine for my morning dose but I have trouble staying awake in the evening. I am so off of schedule on my Gabapentin right now because I fall asleep and wake up hours after the time that I should've taken it. I think I will begin to set my alarm from now on so even if I do doze for a minute, my alarm will wake me.

  • Definitely set an alarm. That's what I finally learned to do. We all carry our cell phones or have them near by.

  • Because I take my Gabapentin 4 times daily, I set alarms on my phone and also have a little paper tally sheet and mark on it when I take the pills. It's the only way I can keep track.

  • Welcome to mepilot61 and doodles57, not sure if I've seen you on here. Glad to see you!

  • Thank you, Calfeed Chick!! I've been on here for a few years. I'm glad to meet you!!

  • Sorry I misspelled your name. I do that a lot on the computer.

  • Taylorsmom Did you start your Tecifera this morning? I have my 3rd refill of Tecfidera being delivered tomorrow and so far I have been doing pretty good on it. I take a low dose aspirin about 15-30 minutes before I take it. I try to eat something before taking it as not to cause stomach upset, though I have had some days with an upset stomach or diarrhea but it wasn't too bad and didn't last for very long.

    Please keep us updated on how things go your experience with it.

    Jessie

  • bxrmom Either it wasn't delivered yesterday like it was supposed to or it was dropped off in the leasing office which is closed by the time I get home from work. I'm going to call the office when it opens up to see if they received my medicine and if not, I'm going to have to call the pharmacy to find out what happened. I'm hoping that it's just been left in the office because I could leave work for a minute to pick it up or request that they put it in my apartment. Hopefully I'll pick it up today and start it in the morning.

  • Taylorsmom I'm sorry to hear that you didn't receive it yesterday. Hopefully when you call, it went to your leasing office.

    Jessie

  • Hi bxrmom I found out today that it went to my leasing office. The office is closed by the time I get home from work so I asked that it be put in my apartment for me and was told that would be done. So, tomorrow is the big day for me!

  • So glad to hear it wasn't missing or delayed for some reason. Today my refill arrived with 3 months worth of medication. I was only expecting a 1 month supply, but maybe biogen only sends 1 month at a time in the beginning to make sure you are tolerating it and then send more?

    Keep us updated on how it goes.

    Jessie

  • hello, I've on tecfidera for 3 years now since I've found out about my ms. I haven't had any real problems with it. It works well for me. I get some itchiness but I take a low dose baby asprin half hour before taking my meds. and if you don't eat enough food when taking it you can get an upset stomach. I found out eating anything with peanut butter or just peanut butter helps big time. Other than that like I said its been good to me for the last 3 yrs. Wish you luck and I pray it will work well for you.

  • LissaH, I believe you may be new. Welcome! It's so wonderful to have you jump right in and share your Texdidera experience with Taylorsmom. We hope to get to know you better, and hope you feel a warm welcome from all of your new friends here. πŸ’•

You may also like...